Depression

Depression is a mental illness which results in feeling sad, loss of interest in daily activities, irritability, mood swings, and sleepiness. It is a state of mind which develops over a period of time due to various reasons. A depressed person might have difficulty sleeping, loss of appetite, weight loss, fatigue, and might get suicidal thoughts.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to manage mixed anxiety-depressive disorder?

Query: Hi doctor, I have been suffering from panic attacks, anxiety, and many other symptoms that come along with it. I have to leave work constantly and go home a lot of the time due to a panic attack. Also, I feel as if I cannot stay still in one place for a long time. I constantly need a change of scen...  Read Full »


Dr. Parth N. Nagda

Answer: Hi, Welcome to icliniq.com. You seem to have a mixed anxiety-depressive disorder. This is very common, and about 10 to 15 percent of people have this problem. It is also very easily treatable. You will need to visit a psychiatrist. He will prescribe you SSRI (selective serotonin reuptake inhibitor...  Read Full »

Why do I get so intimidated by others?

Query: Hi doctor, I am a 38-year-old male. I am married and I have a child. I have difficulty in sleeping at night. But I always feel sleepy. I forget things easily. I have low concentration and I am lethargic. I have confusion to take a decision. I have low self-esteem with low confidence. I feel like ...  Read Full »


Dr. Parth N. Nagda

Answer: Hi, Welcome to icliniq.com. Your symptoms are typically seen in major depressive disorder. It is common to have it in 1 in 4 males and 1 in 8 females. It occurs due to reduced levels of certain neurotransmitters such as serotonin in the body. It reduces the stress-handling capacity of the brai...  Read Full »

Are hourly mood swings typically seen in depression?

Query: Hi doctor, I have hourly mood swings, sometimes 10 to 20 minutes. I will be fine, all of a sudden, I feel sad, and I feel like I am dying. And my movement slows down, and I am just numb, and then I have this burst of energy. I cannot even get out of bed. Is this normal for depression? I have been ...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. What are your symptoms exactly? If they are of depression, then the treatment with an SSRIs (selective serotonin reuptake inhibitors) is ideally given for six months or so. Basically, if you are depressed, you will feel irritable, low, feel like crying, sad, do not ...  Read Full »

How to treat severe fatigue in patient with mental illness?

Query: Hello doctor, Patient is 16 years old. She is currently suffering from frequent fatigue. Before six months, she was mentally disturbed for which medicines were prescribed by a doctor. She was on Anxipose, Riscure LS. She did not have her menstrual cycle for quite a long period. And she usually vomi...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome back to icliniq.com. The symptoms of fatigue could be a part of depression. I would need more information about what mental illness she had. If it is depression or anxiety, then she will need other medicines that what has been given. The medicines that have been currently prescrib...  Read Full »

What should I do to elevate my low mood and sleep disturbance?

Query: Hello doctor, I have masked depression, anxiety accompanied by sleep disturbances. I often get irritable and depressed. Other conditions are IBS and restless legs. I am prescribed Mirtazapine 3.75 mg along with Clonazepam 0.75 mg. While I can sleep eight hours it has not improved in other parts ...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. Considering your other symptoms and other medicines, I would suggest you to take tablet Escitalopram 10 mg once at night after food and raise the dose of Mirtazapine to 7.5 mg at night. The current Mirtazapine dose you are taking is a very mild sedative dose only. ...  Read Full »

How to deal with my extreme mood swings and stressed feel about my life?

Query: Hello doctor, I am 18 years old. I am under great stress about many areas of life like family, career, and personal satisfaction. I think I am not worthy enough and I do not like the way I look. I think I am ugly and at times I hate myself for who I am. I feel unworthy and do not deserve for what I...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. What are your symptoms exactly? If they are of depression, then the treatment with an SSRI (selective serotonin reuptake inhibitor) is ideally given for six months or so. Basically, if you are depressed, you will feel irritable, low, feel like crying, sad, do not wi...  Read Full »

Can St.John's wort be replaced for Trepiline?

Query: Hi doctor, I have been having terrible problems with anxiety and depression. I was on Trepiline and Eltroxin for depression when I was younger and I mainly want to know if I can substitute St John's wort for 25 mg Trepiline? These episodes definitely worsen around my period, so might a vitamin B s...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. See, just because Prozac did not work for you, does not mean that you will not respond to other medicines. There are at least 15-20 types of antidepressants. Depression and anxiety are very common and a lot of people have it. It basically happens when some neurotrans...  Read Full »

Fluvoxin and Dicorate for psychiatric treatment is causing weight gain. Can it be replaced by counseling?

Query: Hello doctor, I am a 42 year old female. I have a 12-year-old son. My husband is 44 years old and is a heart patient who has undergone a CABG 10 years back. My husband is such a nice support and love to me. My son is very smart and vibrant I try my best to be happy with them. But I fail desperately...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. You have clear depressive symptoms. It happens due to reduced levels of certain neurotransmitters such as serotonin which reduce the stress handling capacity of the brain. Medicines help to replace chemical deficiency and correct the imbalance. Counseling will on au...  Read Full »

Why do I get an alternate feeling of high and low sometimes?

Query: Hello doctor, I think I am bipolar. Just a couple of weeks ago, I felt and was told by my friends that I was more energetic and crazy than usual. Now, I feel like there is no hope, and nobody really cares. But there is also that little bit of me that is telling me that I am faking this and that all ...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. It is a little early at your age to be diagnosed with bipolar illness. Sometimes that part of normal teenage hormones and puberty, when it is mixed with some depressive symptoms. Basically, if you are depressed, you will feel irritable, low, feel like crying, sad, do...  Read Full »

Can insomnia cause weird emotional negative thoughts?

Query: Hi doctor, I have insomnia and for the past two years. I have been experiencing a weird emotional state. I decided to seek online advice and then go to a doctor once I confirm what I am going through. I cry almost every day for no particular reason, I have anger issues and frequent headaches. When...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. You seem to have an anxiety type disorder mixed with depressive episodes. You will need to visit a psychiatrist and he will prescribe you SSRI (selective serotonin reuptake inhibitor) type of medicines which will help with your problem. It basically happens when some...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.